Multiple Sclerosis - Hi, I was wondering my neurologist is thinking of putting me onto Tysabri in a few weeks, apart from weight gain which is not something I would look forward to. Is their any other side affects people are getting and if their was something you know now that you would tell someone who would be just starting this drug what would the advice be
Hi, i have not used this drug myself, neither do i know anyone that has taken it, but just from searching the side effects on this website, the following are listed that should be reported to your dr if you suffer from;
Diarrhea; drowsiness; headache; joint pain; muscle cramps; nausea; pain in the arms or legs; tiredness.
Some more serious side effects are listed below;
Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); changes in balance, eyesight, strength, or thinking; chest pain or discomfort; dark urine; depression; dizziness; fast heartbeat; feeling cold; fever, chills, or persistent sore throat; flushing; muscle pain; painful menstrual periods; painful urination or changes in the amount of urine; right-sided back, stomach, or side pain; severe or persistent headache or tiredness; severe or persistent nausea or vomiting; shortness of breath or wheezing; suicidal thoughts or attempts; swelling of the hands, ankles, or legs; tremor; vaginal discharge, itching, or odor; yellowing of the skin or eyes.
This is an extensive list and it doesn't mean that you will get these, maybe you'll experience some? It is mandatory for drug information guides to list all reported side effects so view it with an open mind. Hopefully you will get some better responses from people who have actually used this medication.
You find this link to patients who have used this drug interesting.
I just had one treatment so far and next treatment is next week but I do find I am very tired. My neurologist is aware of this but it is too early to make any judgments. I had to stop taking the avonex because of the antobodies so this was the next step. When I was on the avonex, at least I had two good days of functioning but we all keep on trying. The Touch Program which I use to administer the tysabri is excellant and I do receive follow up calls from them.
Will keep you posted. Take care.
Yes, our son is now on tysabri and is on his third infusion. He is being checked and monitored very cautiously. The first week is horrible for him, his neuro said if it cominues he will prescribe provigel for extreme fatigue.
He also has no and I mean no appetite during the first week, Univ of Penn gave him a high protein diet with milkshakes and red meats.
The 2nd week after the infustion he definitely feels better. His appetite is back and he is able to make dinner. He also then is able to enjoy his reading etc. as his cognitive skills return. His best times are the last two weeks after his infusion. He is able to concentrate and feels quite good. He says he will take the one week of pain for three weeks of a better quality of life. It has been an enormous struggle to endure this MS but he is living day by day. Hope this helps you in your decision.
Thanks for answering, the decision has been taken out of my hands now, about going on Tysabri my blood test for the JCV virus came back positive. So now my neurologist wants me to think about going on Gilenya, and I will be seeing him later this month to talk about this drug with him.
I am glad your son is doing better on Tysabri and I send all my good wishes to him, and yourself with coping with the stress of having someone in the family with MS. Liz.
Seems like you aren't getting responses from people who are taking the medication or have been on the medication for awhile.
Just so you know everyone reacts to medications in different ways.
Before starting Tysabri, I was on Rebif. Unfortunately after a couple of years I ended up with a relaspse that lasted approximately 3 months even with treatments. It was at that time my doctor decided it may be best for me to stay away from interferons and try Tysabri. I have been currently on Tysabri for 3 years now. Yes it is still a question of how long I should be on it, just stay hopeful because everyday they are providing news to newer drugs that may be available or more helpful. I have heard many different storys and side effects, but nothing out of the unusual that is commonly listed. As for myself I have not suffered from any of the side effects, except tiredness the day of my infusion. I have also been randomly tested for the JCV virus which is commonly known to cause PML. Your neurologist will send for blood tests and have you perform an MRI prior and as a yearly check up.
The touch program is very good. The actuall infusion last for about an hour, but for your first 6 doses you are being observed for any side effects and you may have to be in the infusion center for approximately 2 hours. After that, where I go, I am only there for the time infusion.
Research everything first and make sure to make a list of questions for your doctor.
I was dignosed with M.S. in 1988. Went through all the interferions with bad results really bad with Beta Serion almost pulled the trigger. Then two years ago in the VAMC in Portland OR. I started Tysabri, it stopped the progression quite well. We then moved to SC. and have continued the infusions, again it was going well or so I thought. When asked, my wife (she a nurse) if she saw things I might not have (who likes to look in a mirror). She, in the past 4-6 months has noticed a back slide. Last month I tested for positive for the virus that could end up with PML. So right now we are in deep decusions with ourselves as to continue the therapy or not..Leaning towards not. Yes I packed on some chub which due to the effects of the MS I'm not able to lose. But I digress, I think the first year it was good for me. I was lucky had no other side effects at all. But testing positive is scaring the crap out of me, The odds are pretty good in beginning 1 in 1000 but drop as you stay on it two years or longer to 1 in 250 but like I said I belive that it helped
Hi, I actually was on tysabri I had 2 infusions. I had some insurance problems where it was not being covered so I had to stop the treatment and at that time I was actually feeling the worst I ever have since I had m. S(14 yrs) very long story. I had to find a new neuologist and they put me in the hospital. I was having a (flare-up) I know that is not the correct terminology but I have lost my brain along with every thing else. But I kept telling this doctor how horrible I felt and that I needed steroids and he said no you need to get back on tysabri it has to get in your system before you will start feeling better! We know our bodies,so now 3months later after seeing this new doctor I will be going on tysabri in april or may. But it's kind of funny seeing this question because I have gained about 15 pounds I hope thats not why. Sorry to ramble on!
- Tysabri Information for Consumers
- Tysabri Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tysabri (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 Dec 2009 • 14 answers
Posted 29 Jan 2010 • 1 answer
Posted 12 Aug 2010 • 8 answers
I was diagnosed with ms and been on tysabri 2yrs! What side effects would I have because I was just?
Posted 29 Aug 2015 • 0 answers
Posted 5 Sep 2016 • 0 answers